Heat, McCurtain
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Oppressive heat from July continued into the early portion of August across Southeast Oklahoma. Triple digit temperatures with Heat Index values at or near 105 degrees were common.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Oppressive heat from July continued into the early portion of August across Southeast Oklahoma. Triple digit temperatures with Heat Index values at or near 105 degrees were common.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 10:56 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 PM CDT TUE AUG 4 2015 .AVIATION... MAINLY VFR CONDITIONS TO PREVAIL THROUGH THE TERMINAL FORECAST PERIOD. COULD SEE TEMPO MVFR CEILINGS IN LFK AROUND DAYBREAK. VCTS CONDITIONS POSSIBLE ACROSS AREA TERMINALS BETWEEN 05/18Z TO AROUND 06/02Z. OTHERWISE...LIGHT SOUTH WINDS TO INCREASE TO 5 TO 10 KNOTS ON WEDNESDAY. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 99 79 100 / 10 20 10 10 MLU 77 97 76 98 / 10 20 10 20 DEQ 74 97 76 98 / 20 20 20 20 TXK 78 99 79 99 / 10 20 20 10 ELD 76 96 76 97 / 10 20 20 20 TYR 78 99 78 101 / 10 10 10 10 GGG 77 99 78 101 / 10 20 10 10 LFK 76 98 76 99 / 10 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT TUE AUG 4 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1204 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF INTERSTATE 30 AS AN UPPER DISTURBANCE MOVES OVERHEAD. FARTHER SOUTH...ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING PEAK AFTERNOON HEATING ACROSS DEEP EAST TEXAS EASTWARD INTO CENTRAL LOUISIANA. HOWEVER...ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL CONTINUE TO BE NEAR 100 DEGREES THROUGHOUT THE WEEK WITH HUMIDITY LEVELS EXPECTED TO INCREASE AS WELL WITH THE RETURN OF SOUTHERLY WINDS. THESE TEMPERATURES...WHEN COMBINED WITH THE HIGHER HUMIDITY...WILL RESULT IN HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES OR HIGHER THROUGHOUT THE NEXT WEEK OR SO. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE DURING PEAK AFTERNOON HEATING MAINLY ACROSS SOUTHEAST OKLAHOMA...PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 09
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595498.